DOI: http://dx.doi.org/10.18203/issn.2455-4529.IntJResDermatol20172218

Cyclophosphamide and varicella zoster virus induced disseminated intravascular coagulopathy with fatal outcome

A. S. Salunke, V. A. Belgaumkar, R. B. Chavan, S. S. Tharewal

Abstract


Varicella is usually a mild self-limiting disease, commonly occurring in paediatric population. However, in adults and in specific groups of patients, such as those who are immunosuppressed, varicella virus infections can be fulminant and life threatening. We are hereby reporting two cases of Pemphigus vulgaris on cyclophosphamide therapy, who succumbed due to disseminated intravascular coagulopathy (DIC) after varicella zoster virus infection. 


Keywords


Pemphigus vulgaris, Varicella zoster virus, Disseminated intravascular coagulopathy, Cyclophosphamide

Full Text:

PDF

References


Ruyechan WT, Hay J. DNA replication. In: Arvin AM, Gershon AA (editors). Varicella zoster virus. Cambridge University Press, Cambridge, England; 2000: 51–73.

Bakhtiari K, Meijers JCM, de Jonge E, Levi M. Prospective validation of the International Society of Thrombosis and Haemostasis scoring system for disseminated intravascular coagulation. Crit Care Med. 2004;32(12):2416–21.

FDA report. Study of possible correlationbetween Disseminated Intravascular Coaglation and Endoxan (Cyclophosphamide); 2016.

Srinivas C, Jayachandran K, Ramanathan RMPL, Natarajan K. Cyclophosphamide-induced syndrome of inappropriate antidiuretic hormone secretion. Indian J Dermatol Venereol Leprol. 2009;75(6):629.

Chowdhury MK, Siddique AA, Haque MM, Ali S, Biswas S, Biswas PK, et al. Life threatening complications of chicken pox in a young adult. J Med. 2014;15(1):55–7.

Choo PW, Donahue JG, Manson JE, Platt R. The epidemiology of varicella and its complications. J Infect Dis. 1995;172(3):706–12.

Ahamed SPS, Balkhair A, Krishnan R. Fulminant varicella zoster infection with multiorgan involvement: a case report. Sultan Qaboos Univ Med J. 2008;8(3):339–43.

Bajaj N, Joshi J, Bajaj S. Chicken Pox with Multisystem Complications. Med J Armed Forces India. 2010;66(3):280–2.